Alert archive / Florida / Tornado Warnings in 2025

Tornado Warning 3, NWS Tampa Bay, FL

March 16, 2025Hernando County, Florida

NWS Tampa Bay, FL issued this tornado warning at Mar 16, 2025, 4:19 PM EDT for Hernando County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2025, 4:19 PM EDT (20:19 UTC)
Expired
Mar 16, 2025, 4:45 PM EDT
In force
26 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hernando County, FL

The radar

The Tampa radar (KTBW), 100 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 4:29 PM EDTFUNNEL CLOUD2 Ese Royal Highlands, FLSpotter on the Suncoast Parkway in Brooksville saw a funnel cloud about 7 to 8 miles north of his location but could not see if it made it to the ground. Location estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 8:04 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

327 
WFUS52 KTBW 162019
TORTBW
FLC053-162045-
/O.NEW.KTBW.TO.W.0003.250316T2019Z-250316T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
419 PM EDT Sun Mar 16 2025

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Northwestern Hernando County in west central Florida...

* Until 445 PM EDT.

* At 419 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over North Weeki Wachee, or 7 miles north of Spring
  Hill, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  North Weeki Wachee around 425 PM EDT.

Other locations impacted by this tornadic thunderstorm include Royal
Highlands and Glen Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 2854 8260 2860 8263 2868 8250 2865 8245
      2859 8244
TIME...MOT...LOC 2019Z 238DEG 20KT 2858 8257 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW
1 follow-up statement
878 
WWUS52 KTBW 162028
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
428 PM EDT Sun Mar 16 2025

FLC053-162045-
/O.CON.KTBW.TO.W.0003.000000T0000Z-250316T2045Z/
Hernando FL-
428 PM EDT Sun Mar 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHWESTERN HERNANDO COUNTY...

At 428 PM EDT, a severe thunderstorm capable of producing a tornado
was located near North Weeki Wachee, or 8 miles northwest of
Brooksville, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Hernando County, including the following locations...
Royal Highlands and Glen Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2856 8256 2862 8260 2868 8250 2865 8245
      2859 8244
TIME...MOT...LOC 2028Z 238DEG 20KT 2861 8252 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:00 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 16, 3:00 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EDT Sun Mar 16 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025

Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.

Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.

&&

.AVIATION...
(18Z TAFS)
Issued at 257 PM EDT Sun Mar 16 2025

The line of storms continues its progress south. Storms still
expected to reach TPA/PIE between 21-23Z then move further south as
the evening progresses. Behind the line conditions clear and winds
decrease briefly for a few hours overnight before increasing in the
early morning out of the NW. Otherwise VFR prevails behind the
front.

&&

.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025

Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.

&&

.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025

Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  59  66  51  77 /  40   0   0   0
FMY  64  73  49  80 /  40   0   0   0
GIF  59  70  47  77 /  70   0   0   0
SRQ  60  68  52  78 /  50   0   0   0
BKV  52  66  41  78 /  30   0   0   0
SPG  61  66  55  75 /  40   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita Beach to
     Englewood FL out 20 NM-Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
     Waters from Tarpon Springs to Suwannee River FL out 20 to
     60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Giarratana

In the hours before

Special weather statement, Mar 16, 11:12 AM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1112 AM EDT Sun Mar 16 2025

FLZ139-239-161545-
Coastal Levy FL-Inland Levy FL-
1112 AM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT LEVY COUNTY THROUGH 1145 AM
EDT...

At 1111 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Fowlers Bluff, or 21 miles southwest of Chiefland,
moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lebanon, Bronson, Otter Creek, Fowlers Bluff, Chiefland, Williston
Highlands, Manattee Road, East Bronson, and Andrews.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM EDT for northern
Florida.

&&

LAT...LON 2929 8316 2932 8314 2932 8312 2935 8306
      2936 8307 2937 8307 2940 8302 2942 8303
      2946 8300 2956 8274 2957 8269 2922 8247
      2921 8254 2911 8254 2902 8285 2911 8293
      2904 8309 2917 8317
TIME...MOT...LOC 1511Z 252DEG 49KT 2928 8313

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Mar 16, 11:45 AM EDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1145 AM EDT Sun Mar 16 2025

FLZ139-239-161630-
Coastal Levy FL-Inland Levy FL-
1145 AM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT LEVY COUNTY THROUGH 1230 PM
EDT...

At 1144 AM EDT, Doppler radar was tracking a strong thunderstorm near
Chiefland, moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Williston Highlands, East Bronson, Otter Creek, Andrews, Chiefland,
Williston Municipal Airport, Manatee Springs State Park, Manattee
Road, Lebanon, Bronson, Williston, Fowlers Bluff, and Fanning
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 PM EDT for northern
Florida.

&&

LAT...LON 2929 8316 2932 8314 2932 8312 2935 8306
      2937 8307 2940 8302 2954 8298 2959 8294
      2957 8266 2954 8265 2954 8256 2948 8255
      2948 8241 2922 8241 2922 8253 2916 8254
      2908 8290 2911 8294 2906 8305 2923 8317
TIME...MOT...LOC 1544Z 252DEG 45KT 2940 8282

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Mar 16, 1:24 PM EDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
124 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     Marine Tstm Wind 1 SSE Cedar Key         29.14N 83.03W
03/16/2025  M34 MPH          GMZ850             FL   Buoy

            Buoy station CKYF1 Cedar Key, FL.

&&

TBW
Local storm report, Mar 16, 1:28 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
128 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     Non-Tstm Wnd Gst 2 WNW Feather Sound     27.91N 82.69W
03/16/2025  M47 MPH          Pinellas           FL   ASOS

            ASOS station KPIE St Pete-Clearwater Intl.

1204 PM     Non-Tstm Wnd Gst 1 S Whitfield           27.40N 82.57W
03/16/2025  M44 MPH          Manatee            FL   ASOS

            ASOS station KSRQ Sarasota Bradenton Intl.

&&
Special weather statement, Mar 16, 4:03 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
403 PM EDT Sun Mar 16 2025

FLZ142-148-242-248-162030-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-
403 PM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CITRUS AND
NORTHWESTERN HERNANDO COUNTIES THROUGH 430 PM EDT...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Island, or 11 miles northwest of Spring Hill, moving northeast
at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chassahowitzka Refuge, Royal Highlands, Chassahowitzka, Homosassa
Springs, Green Acres, Lake Lindsey, Leisure Acres, Weeki Wachee
Gardens, Glen Lakes, Pine Island, North Weeki Wachee, Sugarmill
Woods, Homosassa, Lecanto, and Brookridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM EDT for west central
Florida.

&&

LAT...LON 2886 8254 2878 8238 2862 8235 2849 8268
      2855 8275 2864 8277
TIME...MOT...LOC 2003Z 232DEG 31KT 2860 8267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:20 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota72 hr
Mar 16, 9:09 AM EDTSpecial Marine WarningTBW36 min
Mar 16, 9:45 AM EDTSpecial Marine WarningTBW60 min
Mar 16, 10:43 AM EDTSpecial Marine WarningTBW62 min
Mar 16, 11:12 AM EDTSpecial Weather StatementTBWLevy33 min
Mar 16, 11:45 AM EDTSpecial Weather StatementTBWLevy45 min
Mar 16, 11:48 AM EDTSpecial Marine WarningTBW57 min
Mar 16, 12:45 PM EDTSpecial Marine WarningTBW60 min
Mar 16, 1:45 PM EDTSpecial Marine WarningTBW60 min
Mar 16, 3:21 PM EDTSpecial Marine WarningTBW54 min
Mar 16, 4:03 PM EDTSpecial Weather StatementTBWHernando27 min
Mar 16, 4:15 PM EDTSpecial Marine WarningTBW2 hr
Mar 16, 4:37 PM EDTTornado WarningTBWCitrus, Hernando23 min
Mar 16, 4:58 PM EDTTornado WarningTBWCitrus, Sumter12 min
Mar 16, 5:30 PM EDTTornado WarningTBWPinellas30 min
Mar 16, 5:57 PM EDTSpecial Weather StatementTBWPasco33 min
Mar 16, 6:14 PM EDTSpecial Marine WarningTBW61 min
Mar 16, 6:50 PM EDTTornado Warning Tornado observedTBWHillsborough, Manatee12 min
Mar 16, 6:54 PM EDTSpecial Weather StatementTBWPasco36 min
Mar 16, 7:00 PM EDTTornado WarningTBWHillsborough, Pasco16 min
Mar 16, 7:30 PM EDTSpecial Weather StatementTBWPolk30 min
Mar 16, 7:32 PM EDTTornado WarningTBWHillsborough, Pasco, Polk28 min
Mar 16, 7:59 PM EDTTornado WarningTBWPolk31 min

Nearby

Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.